Alert archive / Arkansas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 194, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 6, 2005, 4:01 PM CDT for Madison County, Washington County, Arkansas. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2005, 4:01 PM CDT (21:01 UTC)
- Expired
- Jun 6, 2005, 5:00 PM CDT
- In force
- 59 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
Counties Madison County, AR, Washington County, AR
The radar
The Western Arkansas radar (KSRX), 106 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.0 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1657 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 968 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 062100 SVRTSA ARC087-143-062200- /O.NEW.KTSA.SV.W.0194.050606T2101Z-050606T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 401 PM CDT MON JUN 6 2005 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MADISON COUNTY IN NORTHWEST ARKANSAS EASTERN WASHINGTON COUNTY IN NORTHWEST ARKANSAS * UNTIL 500 PM CDT * AT 356 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED 5 MILES NORTHWEST OF WESLEY... MOVING NORTHEAST AT 15 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...HINDSVILLE... HUNTSVILLE...FORUM...CLIFTY AND MARBLE. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3619 9408 3599 9401 3613 9356 3631 9370 $$
3 follow-up statements
000 WWUS54 KTSA 062119 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 419 PM CDT MON JUN 6 2005 ARC087-143-062200- /O.CON.KTSA.SV.W.0194.000000T0000Z-050606T2200Z/ MADISON AR-WASHINGTON AR- 419 PM CDT MON JUN 6 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 500 PM CDT FOR WASHINGTON AND MADISON COUNTIES... AT 417 PM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 4 MILES NORTH OF MAYFIELD TO FORUM...MOVING NORTHEAST AT 10 MPH. SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...ALABAM... FORUM...BEST AND CLIFTY. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3622 9403 3600 9400 3617 9361 3631 9370 $$
000 WWUS54 KTSA 062144 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 443 PM CDT MON JUN 6 2005 ARC143-062153- /O.CAN.KTSA.SV.W.0194.000000T0000Z-050606T2200Z/ WASHINGTON AR- 443 PM CDT MON JUN 6 2005 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WASHINGTON COUNTY HAS BEEN CANCELLED... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS MOVED OUT OF WASHINGTON COUNTY. LAT...LON 3627 9386 3609 9372 3617 9361 3631 9370 $$ ARC087-062200- /O.CON.KTSA.SV.W.0194.000000T0000Z-050606T2200Z/ MADISON AR- 443 PM CDT MON JUN 6 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 500 PM CDT FOR MADISON COUNTY... AT 439 PM CDT...THE PUBLIC REPORTED A LINE OF SEVERE THUNDERSTORMS THAT WERE PRODUCING PENNY SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 3 MILES NORTH OF CLIFTY TO 3 MILES NORTHEAST OF FORUM TO 3 MILES SOUTHEAST OF ALABAM...MOVING NORTHEAST AT 10 MPH. THE LINE OF SEVERE THUNDERSTORMS WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF NORTHERN MADISON COUNTY. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3627 9386 3609 9372 3617 9361 3631 9370 $$
000 WWUS54 KTSA 062158 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 458 PM CDT MON JUN 6 2005 ARC087-062208- /O.EXP.KTSA.SV.W.0194.000000T0000Z-050606T2200Z/ MADISON AR- 458 PM CDT MON JUN 6 2005 ...THE SEVERE THUNDERSTORM WARNING FOR MADISON COUNTY EXPIRES AT 500 PM CDT... THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. GUSTY WINDS...SMALL HAIL...AND VERY HEAVY RAIN WILL STILL BE POSSIBLE WITH THIS STORM ACROSS NORTHERN MADISON COUNTY. LAT...LON 3627 9386 3609 9372 3617 9361 3631 9370 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 2:55 PM CDT, 1 hour 6 minutes earlier.
Area forecast discussion, Jun 6, 2:55 PM CDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 255 PM CDT MON JUN 6 2005 .MESOSCALE UPDATE... THUNDERSTORMS HAVE STRENGTHENED RAPIDLY AHEAD OF THE APPROACHING MCV...ENCOUNTERING A MODERATELY UNSTABLE AIRMASS WITH A LIMITED CAPPING INVERSION. WIND FIELDS ARE MEAGER RESULTING IN VERY WEAK DEEP LAYER SHEAR...HOWEVER THERMODYNAMIC ENVIRONMENT DOES SUPPORT A RISK OF SEVERE CRITERIA HAIL /LIKELY REMAINING BELOW QUARTER SIZE/. EXPERIMENTAL GUSTS TECHNIQUES SHOWING POTENTIAL FOR DOWNBURST WINDS TO ALSO APPROACH SEVERE CRITERIA. WARNING OPERATIONS HAVE BEEN INITIATED...WITH INITIAL CELL STRUCTURE SUPPORTING THE MULTI-CELL MODE. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. &&
Hazardous weather outlook, Jun 6, 2:45 PM CDT, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
245 PM CDT MON JUN 6 2005
ARZ001-002-010-011-019-020-029-OKZ049-053>076-071000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
245 PM CDT MON JUN 6 2005
UPDATED
...THUNDERSTORMS MAY BECOME SEVERE IN NORTHWEST ARKANSAS THIS AFTERNOON...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
TORNADO.
RISK...NONE.
SEVERE THUNDERSTORM.
RISK...ELEVATED.
AREA...NORTHWEST ARKANSAS.
ONSET...ONGOING.
AREA AT GREATEST RISK...BENTON CARROLL WASHINGTON MADISON
CRAWFORD FRANKLIN AND SEBASTIAN COUNTIES.
FLASH FLOOD.
RISK...ELEVATED.
AREA...NORTHWEST ARKANSAS.
ONSET...ONGOING.
AREA AT GREATEST RISK...STEEP TERRAIN OF BENTON CARROLL
WASHINGTON MADISON CRAWFORD FRANKLIN AND SEBASTIAN COUNTIES.
DISCUSSION...
THUNDERSTORMS HAVE DEVELOPED RAPIDLY IN NORTHWEST ARKANSAS
BETWEEN 2 AND 230 PM. A FEW OF THOSE THUNDERSTORMS WILL BE CAPABLE
OF PRODUCING LARGE HAIL AND DAMAGING WINDS. SLOW MOVEMENT AND
NUMEROUS THUNDERSTORMS WILL CONTRIBUTE TO AN ELEVATED RISK FOR
FLASH FLOODS. THE THUNDERSTORM ACTIVITY IS EXPECTED TO DIMINISH
EARLY THIS EVENING.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...NO HAZARDS.
WEDNESDAY...NO HAZARDS.
THURSDAY...NO HAZARDS.
FRIDAY...NO HAZARDS.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
AN UPPER TROUGH EMBEDDED IN WEAK FLOW ALOFT WILL CROSS THE SOUTHERN
PLAINS OVER THE WEEKEND. THIS WILL SLIGHTLY ENHANCE CHANCES FOR
SHOWERS AND THUNDERSTORMS ON SATURDAY AND SUNDAY.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.In the hours before
Local storm report, Jun 6, 2:54 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
254 PM CDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0234 PM HAIL LAVACA 35.34N 94.17W
06/06/2005 0.75 INCH SEBASTIAN AR LAW ENFORCEMENT
&&
NMKSpecial weather statement, Jun 6, 3:09 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
309 PM CDT MON JUN 6 2005
ARZ010-062100-
WASHINGTON AR-
309 PM CDT MON JUN 6 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 400 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHWEST ARKANSAS
WASHINGTON
AT 309 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
WEST OF FAYETTEVILLE...MOVING EAST AT 5 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...SHADY GROVE...FAYETTEVILLE...
SPRINGDALE...GOSHEN...WHEELER...JOHNSON AND SONORA.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL...VERY HEAVY
RAIN...AND WIND GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD
REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER ALERT IS UPGRADED TO
A WARNING.Local storm report, Jun 6, 3:19 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
319 PM CDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM HAIL 5 SSE MEG 35.34N 93.86W
06/06/2005 0.75 INCH FRANKLIN AR EMERGENCY MNGR
&&
GEWLocal storm report, Jun 6, 3:31 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
331 PM CDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0326 PM HAIL 1 N TONEY 35.68N 93.72W
06/06/2005 0.75 INCH FRANKLIN AR EMERGENCY MNGR
PENNY SIZED HAIL REPORTED ON I-40 AT MILE MARKER 29.
&&
NMKSpecial weather statement, Jun 6, 3:50 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
350 PM CDT MON JUN 6 2005
ARZ010-011-062145-
MADISON AR-WASHINGTON AR-
350 PM CDT MON JUN 6 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 445 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHWEST ARKANSAS
MADISON AND EASTERN WASHINGTON
AT 350 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
SOUTHWEST OF GOSHEN...MOVING EAST AT 15 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...HARMONY...GEORGETOWN...TUTTLE...
MAYFIELD...HUNTSVILLE...AURORA...WESLEY...HINDSVILLE...FORUM...
ALABAM...ELKINS...BLACK OAK...GOSHEN AND SONORA.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL...WIND GUSTS TO
50 MPH...AND VERY HEAVY RAIN.Local storm report, Jun 6, 3:54 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
354 PM CDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0238 PM HAIL 4 E VAN BUREN 35.44N 94.28W
06/06/2005 1.00 INCH CRAWFORD AR PUBLIC
&&
NMKThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 2:26 PM CDT | Severe Thunderstorm Warning | TSA | Sebastian | 49 min |
| Jun 6, 2:37 PM CDT | Severe Thunderstorm Warning | TSA | Crawford | 53 min |
| Jun 6, 2:50 PM CDT | Severe Thunderstorm Warning | TSA | Franklin | 55 min |
| Jun 6, 3:12 PM CDT | Flash Flood Warning | TSA | Franklin | 3 hr |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.